Proton pump inhibitors have been utilized extensively as cotherapy to prevent NSAID-induced peptic ulcers. Two large RCTs have been performed in osteoarthritis and rheumatoid arthritis patients with ulcers >3 mm in diameter or >10 erosions comparing omeprazole with placebo, misoprostol, and ranitidine in the prevention of gastric and duodenal ulcers (73–74). Patients were treated for 4–8 weeks with one of the active agents. Patients whose ulcers were considered healed were then randomized into a 6-month maintenance phase (73) where they were treated with omeprazole 20 or 40 mg daily or raniditine 150 mg . in the first study and omeprazole 20 mg daily, misoprostol 200 mcg . or placebo in the second study (74). Omeprazole co-therapy resulted in a significant reduction in the total number of NSAID-related ulcers when compared to ranitidine ( P =). There was no placebo group in this study (73). Omeprazole was more effective than misoprostol in preventing duodenal ulcers and equally so in reducing gastric ulcers in the second study (74). Both drugs were significantly better than placebo ( P =). It should be noted that what would be regarded as the lowest effective dose of misoprostol (400 mcg/day) was used as the comparator in this study and that most of the overall effect of omeprazole in preventing NSAID-related ulceration studies was due to a reduction in the incidence of duodenal ulcers. This may be due to the fact that the incidence of H. pylori infection was not determined prior to the inclusion of patients in these studies. Indeed, a post hoc analysis revealed that most of the added protection attributable to omeprazole use occurred among those with H. pylori infection. As previously noted, lansoprazole in a dose of 15 or 30 mg daily compared to misoprostol 800 mcg daily and placebo, was highly effective (80 and 82%, respectively) in preventing gastric ulcers in H. pylori -negative patients taking NSAIDs (72).
Steroid isolation , depending on context, is the isolation of chemical matter required for chemical structure elucidation, derivitzation or degradation chemistry, biological testing, and other research needs (generally milligrams to grams, but often more  or the isolation of "analytical quantities" of the substance of interest (where the focus is on identifying and quantifying the substance (for example, in biological tissue or fluid). The amount isolated depends on the analytical method, but is generally less than one microgram.  [ page needed ] The methods of isolation to achieve the two scales of product are distinct, but include extraction , precipitation, adsorption , chromatography , and crystallization . In both cases, the isolated substance is purified to chemical homogeneity; combined separation and analytical methods, such as LC-MS , are chosen to be "orthogonal"—achieving their separations based on distinct modes of interaction between substance and isolating matrix—to detect a single species in the pure sample. Structure determination refers to the methods to determine the chemical structure of an isolated pure steroid, using an evolving array of chemical and physical methods which have included NMR and small-molecule crystallography .  : 10–19 Methods of analysis overlap both of the above areas, emphasizing analytical methods to determining if a steroid is present in a mixture and determining its quantity. 
In the case of fixed drug eruptions, and photosensitivity reactions, the pigmentation is often in the lower layers of the skin (dermis). This makes treatment difficult if not impossible since currently available treatments are unable to penetrate the lower layers of the skin. This makes early detection and immediate discontinuation of the medication extremely important. If you notice that your skin is getting darker, especially after sun exposure, call your medical doctor immediately and ask if the medication can be discontinued and a substitute provided. Also, when you are taking any medication, the use of SPF 15 or higher sunscreen becomes even more important. Fortunately, an allergic hypersensitivity reaction to a medication with secondary post-inflammatory hyperpigmentation usually responds to treatments as discussed in the post-inflammatory hyperpigmentation section. It is nonetheless important to discontinue the medication at the first onset of a rash.